Safe to Get Restylane and Botox While on Antibiotics?

I'm having my first procedure tomorrow. I'm planning to have Restylane on my nasolabial folds and Botox on my forehead. Is it safe to have these done on the same day, and while I'm on penicillin (because I have tonsilitis)?

Doctor Answers (5)

Of course it is okay to have both procedures on the same day.

+2

It is perfectly fine for you to have both Botox and an injectable on the same day. Most people choose to do it this way, since there will only be one recovery period. Also, since most of the injectables last around 6 to 9 months and the Botox last 3 to 6 months, people come in for Botox every 4 months and do the injectables every other visit. Being on antibiotics should make no difference at all.

I hope this is helpful.

David Shafer, MD
Shafer Plastic Surgery, NYC


New York Plastic Surgeon
5.0 out of 5 stars 57 reviews

Sure, it's safe to do both while on antibiotics

+2

No worries here - they can be done on the same day and while on antibiotics. The one thing you may need to consider, however, is whether you've been taking motrin, aspirin or other pain relievers that may increase your bruising after the procedure.

I always recommend that if you can, stop any aspirin or aspirin like drug about a week or so before the procedure. This decreases the likelihood of bruising significantly.

Joel Schlessinger, MD
Omaha Dermatologist
4.5 out of 5 stars 18 reviews

Combination therapy with injectables is common

+2

I agree with the other plastic surgeon that no cosmetic procedure, even an injectable procedure in the office, should be performed if the patient has an active infection and is on antibiotics. I would reschedule the procedure until the patient is healthy.

Most Botox cosmetic injections are in the upper face (the frown lines, the forehead, and the crows feet), while many soft tissue fillers such as Restylane, Juvederm, and Perlane are most commonly injected into the mid and lower face. Nasolabial folds or "smile lines" are the most common area to have injections, followed by the oral commissures (corners of the mouth) and lips.

There are times when Botox can be used in the lower face and soft tissue fillers such as Restylane may be injected in the upper face. The only potential problem that could be if the Botox and Restylane were injected in the same area of the face at the same time simply because you DON'T want to massage an area that Botox was injected and you DO want to massage an area that Restylane was injected to soften and smooth the injectable. The Botox can diffuse more from massaging which could potentially cause problems such as a droopy eyelid.

If for some reason you were planning on having any Restylane injected in the glabella (between the eyebrows) or tear trough (junction of lower lid with the cheek) then I would NOT recommend having Botox and Restylane at the same time and I would probably stage it 2 weeks apart with the Botox first.

Hope this helps!

James F. Boynton, MD, FACS
Houston Plastic Surgeon
5.0 out of 5 stars 20 reviews

You might also like...

Restylane and Botox on the same day is safe

+1

Hi PPP,

It's great that you are covering all your bases by researching potential drug interactions before having your Botox and Restylane treatments.

Penicillin is not contraindicated with Botox and Restylane which means it is just fine to have the injections. It is also very common to have both Restylane and Botox on the same day so you are safe there as well. Good luck.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Yes and no

+1

You should not have any cosmetic procedures while you have an active infection.

You can certainly have Botox and Juvederm at the same time,just wait until the infection is resolved.

Robert M. Freund, MD
New York Plastic Surgeon
4.5 out of 5 stars 18 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.